PL EN


Preferences help
enabled [disable] Abstract
Number of results
2008 | 114 | 3 | 507-516
Article title

Bayesian Forecasting of the Discounted Payoff of Options on WIG20 Index in Discrete-Time SV Models

Authors
Content
Title variants
Languages of publication
EN
Abstracts
EN
In this paper the bivariate stochastic volatility models (with stochastic volatility and stochastic interest rate) and the univariate fat-tailed and correlated stochastic volatility model (with stochastic volatility and constant interest rate) are used in the Bayesian forecasting of the payoff of European call options. The basic instrument is the WIG20 index. The predictive distribution of the discounted payoff is induced by the predictive distribution of the growth rate of the WIG20 index and the WIBOR1m interest rate. The Bayesian inference about the volatilities and the predictive distribution of the discounted payoff function is based on the joint posterior distribution of the latent variables, the parameters, and the predictive distribution of future observations, which we simulate via Markov chain Monte Carlo methods (the Metropolis-Hastings algorithm is used within the Gibbs sampler). The results show that allowing interest rate to be stochastic does not significantly improve forecasting performance of the discounted payoff. The predictive distributions of the discounted payoff are characterised by huge dispersion and thick tails, thus uncertainty about the future value of the payoff was ex-ante very big.
Keywords
EN
Contributors
author
  • Department of Econometrics, Cracow University of Economics, Rakowicka 27, 31-510 Kraków, Poland
References
  • 1. J. Hull, A. White, J. Finance 42, 281 (1987)
  • 2. R.J. Mahieu, P.C. Schotman, J. Appl. Econometrics 13, 333 (1998)
  • 3. R. Merton, Bell J. Economics Manag. Sci. 4, 141 (1973)
  • 4. A.M. Turnbull, F. Milne, The Review of Financial Studies (1986-1998) 4, 87 (1991)
  • 5. S.L. Heston, Rev. Financial Studies 6, 327 (1993)
  • 6. Y.-J. Kim, Asia-Pacific Financial Markets 9, 23 (2002)
  • 7. J.-P. Fouque, G. Papanicolaou, K.R. Sircar, Int. J. Theor. Appl. Finance 13, 101 (2000)
  • 8. K.I. Amin, V.K. Ng, J. Finance 48, 881 (1993)
  • 9. G.J. Jiang, P.J. Van Der Sluis, European Finance Rev. 3, 273 (1999)
  • 10. E. Jacquier, N. Polson, P. Rossi, J. Econometr. 122, 185 (2004)
  • 11. J.Y. Campbell, A.W. Lo, A.C. MacKinlay, The Econometrics of Financial Markets, Princeton University Press, Chichester 1997, p. 611
  • 12. P.K. Clark, Econometrics 41, 135 (1973)
  • 13. R.S. Tsay, Analysis of Financial Time Series. Financial Econometrics, Wiley-Interscience, Wiley, New York 2002, p. 448
  • 14. A. Pajor, Acta Universitatis Lodzensis -- Folia Oeconomica 192, 229 (2005)
  • 15. J. Osiewalski, M. Pipien, J. Econometrics 123, 371 (2004)
  • 16. L. Bauwens, M. Lubrano, Econometrics J. 1, C23 (1998)
  • 17. J. Osiewalski, M. Pipien, Przeglad Statystyczny 50, 5 (2003)
  • 18. F. Black, M. Scholes, J. Political Econ. 81, 637 (1973)
  • 19. D. Hobson, A Survey of Mathematical Finance (Adams Prize Essay). Proceedings of the Royal Society: Mathematical, Physical and Engineering Sciences, 460:2052, 3369-3401, published electronically at FirstCite October 2004
  • 20. G.J. Jiang, J. Financial Quant. Anal. 33, 465 (1998)
  • 21. M. Kostrzewski, A. Pajor, Folia Oeconomica Cracoviensia 46-47, 65 (2007)
Document Type
Publication order reference
Identifiers
YADDA identifier
bwmeta1.element.bwnjournal-article-appv114n303kz
JavaScript is turned off in your web browser. Turn it on to take full advantage of this site, then refresh the page.